MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209161
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter foreign zip code: (b)(6).
 
Event or Problem Description
It was reported during the procedure the instrument was broken, all the pieces were removed from the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the customer¿s complaint could not be verified, nor could a root cause be determined with confidence.A review of manufacturing records found no deviations or non-conformances during the manufacturing process.There are no indications to suggest the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
One 7209161 180 degree left bend cuff stitch product returned.The procedure was listed as: ¿shoulder instability¿.The device is four years old.The complaint indicated that the instrument was broken during the procedure and that all the pieces were removed from the patient.The device received is broken.Approximately ¼¿ of distal tip is missing.The 180 degree curved distal tip piece was not received although it is available for viewing in the customer¿s photo sent.The shaft is slightly bowed at the broken area.There are scratches from use.These are more prevalent at the distal tip.Per ifu: ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument¿.Excessive force can result in instrument failure.No root cause related to the manufacture of the device was established.Use error may have been a contributing factor to the event.

Brand Name
CUFF STITCH 180 DEG LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6975042
Report Number1219602-2017-01330
Device Sequence Number16254411
Product Code NBH
UDI-Device Identifier03596010448927
UDI-Public(01)03596010448927(10)50523453
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209161
Device Catalogue Number7209161
Device Lot Number50523453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer10/24/2017
12/05/2017
01/15/2018
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/25/2017
12/07/2017
01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1